Many patients who use medications may be alcohol users.Withourt knowing the side effects of the alcohol,many patients suffer silently.Can u list some of the side effects when patients take alcohol even when using medications??
Any drug that acts on the brain can interact with alcohol causing CNS depression. This leads to lethargy, decreased respirations and confusion. Any drug that either harms the liver or is metabolized through the liver, the alcohol can increase damage to the liver. This list would be endless, the only way to even name them is to look up the individual drug and see how they are metabolized and how they effect the liver. Then there is antabuse. It is given to alcoholics to discourage drinking. Drinking with it will cause severe vomiting. In general its just a good idea not to drink if you're on medications.
Rather than have one of us list the almost infinite number of potential hazards of alcohol alone and mixing it with anything else, it's a labeling requirement that any and all substances that may interact in a dangerous way be stated right on the substance in question.
As for suffering silently? I agree, this is an unfortunate reality, but it also ultimately comes down to choice. Not for all, but for many.
Hope this helps.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 May 2011 • 1 answer
Posted 24 Feb 2014 • 1 answer
Posted 11 Mar 2016 • 0 answers
Posted 2 Sep 2016 • 2 answers
Posted 23 Feb 2018 • 0 answers